Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 35, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 18, 2022, 8:38 AM CDT for Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It took effect at Apr 18, 2022, 11:21 AM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2022, 8:38 AM CDT (13:38 UTC)
- In effect from
- Apr 18, 2022, 11:21 AM CDT
- Expired
- Apr 19, 2022, 9:09 AM CDT
- In force
- 22 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River (AL) near Baker (BAKF1). The gauge peaked at 11.95 ft at Apr 18, 2022, 6:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02370000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
519
WGUS44 KMOB 181338
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
838 AM CDT Mon Apr 18 2022
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...Florida...
Blackwater River Near Baker affecting Covington, Okaloosa, Santa
Rosa and Escambia Counties.
For the Blackwater River...including Baker...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC039-053-FLC091-113-191330-
/O.NEW.KMOB.FL.W.0035.220418T1621Z-220419T1320Z/
/BAKF1.1.ER.220418T1621Z.220419T0000Z.220419T0720Z.UU/
838 AM CDT Mon Apr 18 2022
...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Blackwater River Near Baker.
* WHEN...Until tomorrow morning.
* IMPACTS...At 11.0 feet, Minor flooding of secondary roads and
lowlands from the Highway 4 Bridge downstream.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Monday the stage was 10.4 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 11.6 feet this evening. It
will then fall below flood stage just after midnight tonight.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
3070 8690 3082 8675
$$2 follow-up statements
706
WGUS84 KMOB 190250
FLSMOB
Flood Statement
National Weather Service Mobile AL
950 PM CDT Mon Apr 18 2022
...The Flood Warning is extended for the following rivers in
Alabama...Florida...
Blackwater River Near Baker affecting Covington, Okaloosa, Santa
Rosa and Escambia Counties.
For the Blackwater River...including Baker...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
ALC039-053-FLC091-113-200300-
/O.EXT.KMOB.FL.W.0035.000000T0000Z-220420T0920Z/
/BAKF1.1.ER.220418T1537Z.220419T1200Z.220420T0320Z.UU/
950 PM CDT Mon Apr 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Blackwater River Near Baker.
* WHEN...Until early Wednesday morning.
* IMPACTS...At 11.0 feet, Minor flooding of secondary roads and
lowlands from the Highway 4 Bridge downstream.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Monday the stage was 11.8 feet.
- Forecast...The river is expected to rise to a crest of 12.4
feet Tuesday morning. It will then fall below flood stage
late Tuesday evening.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
3070 8690 3082 8675
$$560
WGUS84 KMOB 191409
FLSMOB
Flood Statement
National Weather Service Mobile AL
909 AM CDT Tue Apr 19 2022
...The Flood Warning is cancelled for the following river in
Alabama...Florida...
Blackwater River Near Baker affecting Covington, Okaloosa, Santa
Rosa and Escambia Counties.
ALC039-053-FLC091-113-191515-
/O.CAN.KMOB.FL.W.0035.000000T0000Z-220419T1409Z/
/BAKF1.1.ER.220418T1537Z.220419T0000Z.220419T0633Z.UU/
909 AM CDT Tue Apr 19 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Blackwater River Near Baker.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Tuesday the stage was 10.2 feet.
- Forecast...The river has fallen below flood stage and is
expected to continue to fall to 3.6 feet Sunday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
3070 8690 3082 8675
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:20 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 18, 6:20 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
620 AM CDT Mon Apr 18 2022
.AVIATION...
12Z issuance...MVFR ceilings will become VFR by late morning with
VFR conditions prevailing through the remainder of the period.
/13
&&
.PREV DISCUSSION... /issued 501 AM CDT Mon Apr 18 2022/
NEAR TERM UPDATE /Now Through Tuesday/...A cold front will move east of
the area by late this morning. In advance of the front, a few light
showers are possible over eastern portions of the area early this
morning. As the eastern states upper trough moves east an upper
level northwest flow will develop across the area with building high
pressure at the sfc. The resulting deep layer northerly flow will
bring a cooler and much drier airmass into the area through Tuesday.
High temperatures will be in the low to mid 70s northwest of I-65 to
the upper 70s south and east of I-65. Lows tonight will be in the
mid and upper 40s inland to mid 50s along the coast. Highs on
Tuesday will be in the upper 60s and low 70s. /13
SHORT TERM /Tuesday night Through Wednesday night/...Broad upper
level ridging quickly slides across the eastern CONUS through
Wednesday night as an upper shortwave traverses the northern
Plains and Upper Mississippi Valley regions. High pressure over
the Southeast gradually slides out over the western Atlantic on
Wednesday where it will become anchored through much of the week.
As a result, northeasterly surface winds will become southeasterly.
With the dominating high pressure in place, conditions will
remain dry through Wednesday night. Will likely see an increase
in clouds on Wednesday as upper level moisture increases and a
few weak perturbations move within the upper flow. Although, any
clouds should begin to clear out through Wednesday night. Lows
Tuesday night will be in the mid 40s to mid 50s increasing to the
lower 50s to lower 60s by Wednesday night. Highs on Wednesday are
expected to reach the mid to upper 70s. /14
EXTENDED TERM /Thursday Through Sunday/...Upper level ridging
will begin to build back into the region through Friday while
becoming phased with another upper ridge over much of the central
CONUS. The result of this will be an expansive upper ridge over
much of the eastern and central CONUS towards the end of the work
week. An upper trough will then dig across the western and
central CONUS over the weekend, causing the upper ridge to slide
over the Eastern Seaboard. Surface ridging extending from the
high pressure over the western Atlantic remains in place over the
Southeastern through Saturday, before slightly weakening on
Sunday as a cold front approaches from the west. Subsidence from
the stacked upper ridge and surface high pressure will maintain
dry conditions under mostly clear skies through the weekend.
Temperatures will also warm significantly throughout the period
due to the influence of the upper ridge with highs expected to
reach the mid to upper 80s over the weekend. /14
MARINE...A moderate northerly flow will develop today in
the wake of a cold front. Strong northerly flow will develop
tonight, along with building seas. Winds will gradually decrease by
Tuesday afternoon, becoming northeasterly. Moderate to at times
strong east to southeasterly flow is anticipated through the
remainder of the week. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 1 PM CDT Tuesday
for GMZ630>632-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Apr 18, 6:12 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CDT MON APR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND DMG 2 WNW ENSLEY 30.54N 87.30W
04/17/2022 ESCAMBIA FL BROADCAST MEDIA
PHOTOS RELAYED VIA SOCIAL MEDIA OF DOWNED
TREES AND A DAMAGED FENCE NEAR THE OAK
MEADOW NEIGHBORHOOD.
&&Local storm report, Apr 18, 6:50 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
650 AM CDT MON APR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 1 SW MILTON 30.63N 87.05W
04/17/2022 SANTA ROSA FL EMERGENCY MNGR
MULTIPLE STRUCTURES DAMAGED DUE TO DOWNED
TREES IN THE MILTON COMMUNITY.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:35 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 40 min |
| Apr 17, 8:09 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 51 min |
| Apr 17, 8:12 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 48 min |
| Apr 17, 8:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 62 min |
| Apr 17, 8:51 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 54 min |
| Apr 17, 9:07 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 53 min |
| Apr 17, 9:20 PM CDT | Tornado Warning | MOB | Mobile, Washington | 22 min |
| Apr 17, 9:51 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Apr 17, 9:56 PM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 17, 9:56 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 49 min |
| Apr 17, 10:11 PM CDT | Areal Flood Advisory | MOB | Washington | 3 hr |
| Apr 17, 10:15 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 45 min |
| Apr 17, 10:34 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 56 min |
| Apr 17, 10:38 PM CDT | Tornado Warning | MOB | Baldwin | 52 min |
| Apr 17, 10:40 PM CDT | Tornado Warning | MOB | Baldwin | 50 min |
| Apr 17, 11:05 PM CDT | Areal Flood Advisory | MOB | Baldwin | 4 hr |
| Apr 17, 11:06 PM CDT | Special Marine Warning | MOB | 114 min | |
| Apr 17, 11:37 PM CDT | Special Weather Statement | MOB | Covington | 53 min |
| Apr 18, 12:08 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 18, 12:53 AM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 18, 2:24 AM CDT | Special Marine Warning | MOB | 96 min | |
| Apr 18, 2:35 AM CDT | Small Craft Advisory | MOB | 34 hr | |
| Apr 18, 8:36 AM CDT | River Flood Warning | MOB | Escambia | 24 hr |
| Apr 17, 9:26 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 49 min |
| Apr 17, 11:04 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 41 min |
| Apr 17, 11:27 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 63 min |
Nearby
River Flood Warnings in Alabama, 2022River Flood Warnings in Florida, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.